... After I take adderall for awhile, i get paranoid and delusional. I got hospitalized by my parents. The doctors took me off it. But i want to get back on it. I think i might be addicted to it. What should I do? Can adderall cause delusions and paranoia? How long will psychological dependence last? I was on it for 23 years... did adderall make permenant changes in my brain after taking it for this long?
31 Dec 2011
Hello RScapricrn. I'm sorry you're having a rough time of it. I believe that the adderall is working against your better well being. This is why the doctors decided to no longer keep you on the drug. Can it cause psychological dependence? Yes, but so do and can many other drugs. Best of wishes to you and good health,pledge
1 Jan 2012
Hi RScapricorn... I am sorry you are going thru this, as I have suffered from addiction in the past and currently take the generic equivalent for Ritalin for ADD. I also have severe depression and anxiety disorder. I am 35, but I dealt with a similar situation as what you are going thru when I was 25 or so. I found from my own experience with a stimulant drug like Adderall that it caused me to become very delusional and I lost almost all touch w/ reality. I had to be hospitalized and found that the same thing kept happening after I got out of the hospital. Every time I used the drug I ended up w/ a worse psychiatric experience. Some of us are pre-disposed to psychological reactions that are unpleasant when we use stimulants. It has been only recently that my Psychiatrist was able to find a dose and regimen of Ritalin that I could take without the side effects.
This is in conjunction with my anti-depressant and other meds that are carefully regulated by my Doctor. I know it's hard when you are addicted to something, but this drug is going to put you in the same situation as it did before. If you really believe you have a problem, you should tell someone you trust. You can't break the habit on your own, I promise you that. I know you may think you can control it, but I would hate to see you hurt yourself. When I was in my 20's I went to a 30 day rehab that my health insurance covered in Florida. I was living in Ariizona at the time and realized I had a problem and looked up addiction in the yellow pages and called a 1-800 # that said they could offer help. 24 hours later I was on a plane to Florida and went thru an awesome program on the beach! It saved my life, and there were about 50 other people I met there that were all going thru the same thing. I thank GOD every dat for that experience, as I believe I would still be addicted to drugs now. As far as the Adderall changing your brain, the answer is "yes"! Whenever you have a psychological episode that involves delusions, your brain is reacting to chemicals that are not allowing you to to think normally, and this can cause long term and permanent problems. Plus, when you are delusional, you don't have control over your actions. It's scary to think of what can happen. If you ever need to talk more about is, I have added you as a friend. Please feel free to send me a message or post again on this forum, as there are alot of people who understand what you are going thru and can listen or lend a piece of advice. I hope this can be of some help for you. Sincerely, Jewels480
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Attention Deficit Hyperactivity Disorder (ADHD) - My 20 yr old daughter is taking Adderall XR 60 mg?
... 1x/day. We've just discovered that she may be bi-polar. Is this dose/med safe for her?
4 answers • 27 Aug 2009
Attention Deficit Hyperactivity Disorder (ADHD) - Can adderall 30mg tabs be prescribed three times a
... day fir adult add
6 answers • 11 Nov 2011
... ADHD (I've been tested by a psychiatrist as a child and as an adult and am most definitely ADHD). At the moment I'd choose between ...
6 answers • 13 Jan 2013